Alert archive / Illinois / Flash Flood Warnings in 1996
Flash Flood Warning 9, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 8, 1996, 8:03 AM CDT for Cumberland County, Effingham County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 1996, 8:03 AM CDT (13:03 UTC)
- Expired
- May 8, 1996, 11:05 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Cumberland County, IL, Effingham County, IL
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.1 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 081303 FFWSPI ILC033-035-049-079-081605- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 803 AM CDT WED MAY 8 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1105 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST ILLINOIS ...CRAWFORD COUNTY ...EFFINGHAM COUNTY ...JASPER COUNTY IN EAST CENTRAL ILLINOIS ...CUMBERLAND COUNTY AT 759 AM CDT...DOPPLER RADAR INDICATED UP TO 4 INCHES OF RAIN HAS FALLEN ACROSS THE AREA IN THE PAST THREE HOURS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS MORNING...CAUSING THE FLOODING CONDITIONS TO PERSIST. MOVE TO HIGHER GROUND IMMEDIATELY. FLOODING IS IMMINENT. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD...AS THE DEPTH MAY BE TOO MUCH FOR YOUR VEHICLE TO HANDLE. $$ BYRD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 8, 2:03 AM CDT, 6 hours earlier.
Area forecast discussion, May 8, 2:03 AM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 AM CDT WED MAY 8 1996 AS OF 145 AM...88D INDICATING A LARGE AREA OF RWS AND TRWS ACROSS WC IL. THE PCPN WAS W OF A PIA TO SPI LINE WITH THE HEAVIEST RAINS ACROSS SCOTT AND MORGAN COUNTIES AT THIS TIME. SCOTT CO SHERIFF/S OFFICE REPORTS THAT THE DITCHES ARE FULL ACROSS SRN PTNS OF THE CO. SO IT LOOKS LIKE MCS ERNIE IS FORMING PRACTICALLY OVERHEAD...SO CAN EXPECT HVY RAINFALL ACROSS THE NRN PTNS OF CWA THIS MORNING. THO THERE IS STILL THE POSSIBILITY OF AN MCS FORMG OVR NRN KS/SRN NE THIS MORNG... AS THERE IS SOME DEVELOPMENT VSBL ON SATELITE AS OF 0615Z PICTURE... WHICH COULD ZAP SOME OF THE ENERGY FROM CURRENT COMPLEX OVR NERN MO/ WC IL. MEANWHILE...BEST THREAT OF SVR WX WILL NOT BE TILL TONIGHT PER DAY1 OUTLOOK FROM SPC. FFG NUMBERS FOR OUR CWA ARE IN THE 1.0 TO 2.3 INCH RANGE...SO I FEEL THAT A FFA SHOULD BE ISSUED FOR C IL TODAY AND TONIGHT. AS FOR TEMPS TOD,AY...WITH WF MOVG TO N OF CWA BELIEVE TEMPS WILL RISE INTO THE MID 70S TO AROUND 80. PIA 77/58 +6 SPI 79/60 +5 DEC 78/59 +5 CMI 77/58 +5 SERN IL 81/62 53 BYRD
In the hours before
Special weather statement, May 8, 5:46 AM CDT, 2 hours 17 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-091100- SEVERE WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN ILLINOIS 600 AM CDT WED MAY 8 1996 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS: KNOX...STARK...MARSHALL...FULTON...PEORIA...WOODFORD...TAZEWELL... MCLEAN...SCHUYLER...MASON...CASS...MENARD...LOGAN...DEWITT... SCOTT...MORGAN...SANGAMON...MACON...CHRISTIAN...SHELBY...PIATT... MOULTRIE...CHAMPAIGN...VERMILION...DOUGLAS...COLES...EDGAR... CUMBERLAND...CLARK...EFFINGHAM...JASPER...CRAWFORD...CLAY... RICHLAND...LAWRENCE SYNOPSIS: A WARM FRONT ACROSS CENTRAL ILLINOIS WILL CONTINUE TO SLOWLY MOVE TO THE NORTH TODAY. SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP AND MOVE ALONG THE FRONT TODAY AND TONIGHT. THERE IS A MODERATE RISK OF THAT SOME OF THESE THUNDERSTORMS MAY PRODUCE SEVERE WEATHER...MAINLY WEST OF A LINE FROM BLOOMINGTON TO SPRINGFIELD...AND SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND TONIGHT. ALSO...THE REST OF CENTRAL ILLINOIS IS IN A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT AS WELL. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:20 AM CDT | Flash Flood Warning | ILX | Cass, Schuyler | 3 hr |
| May 8, 4:20 AM CDT | Flash Flood Warning | ILX | Christian, Sangamon | 3 hr |
| May 8, 5:01 AM CDT | Flash Flood Warning | ILX | Cumberland, Jasper | 3 hr |
| May 8, 5:01 AM CDT | Flash Flood Warning | ILX | Crawford | 3 hr |
| May 8, 7:30 AM CDT | Flash Flood Warning | ILX | Cass, Sangamon, Schuyler | 4 hr |
| May 8, 8:03 AM CDT | Flash Flood Warning | ILX | Crawford, Jasper | 3 hr |
| May 8, 9:42 AM CDT | Flash Flood Warning | ILX | Logan, Menard | 2 hr |
| May 8, 10:59 AM CDT | Flash Flood Warning | ILX | Cass, Mason, Menard, Morgan, Sangamon, Schuyler | 5 hr |
| May 8, 10:59 AM CDT | Flash Flood Warning | ILX | Fulton | 5 hr |
| May 8, 10:59 AM CDT | Flash Flood Warning | ILX | Logan | 5 hr |
| May 8, 12:03 PM CDT | Flash Flood Warning | ILX | Champaign, Douglas, Macon, Moultrie, Piatt | 3 hr |
| May 8, 12:49 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Shelby | 41 min |
| May 8, 1:12 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 33 min |
| May 8, 1:34 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 41 min |
| May 8, 1:37 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham | 38 min |
| May 8, 1:50 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Jasper | 25 min |
| May 8, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Jasper, Richland | 30 min |
| May 8, 2:47 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 43 min |
Nearby
Flash Flood Warnings in Illinois, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.